Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 01:38:54 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 619744
  • Total Topics: 46684
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 149
Total: 155

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Weight Loss on Meds  (Read 686 times)

0 Members and 1 Guest are viewing this topic.

Offline Realist

  • Member
  • Posts: 162
    • NotDownNotOut's Blog
Weight Loss on Meds
« on: November 04, 2010, 08:07:13 AM »
Since starting meds, I've gradually lost 15lbs with a controlled and undetectable VL. Now, I'm 6'3 and was probably 210lbs this time last year and carried it easily. I lost about 5lbs the week I was diagnosed in Feb (stress) but have now been on meds for 7 months and have lost more weight so I'm down about 20lbs all in all. I am by no means wasting but am getting the "you look trim" comments. My belt has tightened at least two notches. I'm not relatively concerned about losing 20lbs over 12 months but don't want to drop anymore. I eat well (= a lot) and take my Vits. Suggestions?

Numbers/Meds in signature.
23/02/10 Tests confirmed
25/02/10 13100 220 24%
12/03/10 19800 372 19%
26/03/10 Atripla
30/04/10 58 286 23%
28/05/10 45 222 21%
25/06/10 UD 301 23%
24/09/10 UD 283 22%
01/12/10 UD 319 23%
11/03/11 UD 293 28%
10/06/11 UD 423 24%
23/08/11 UD 389 26%
28/02/11 UD 315 34%

I blogged it all http://notdownnotout.blogspot.com

Offline bocker3

  • Member
  • Posts: 3,253
  • You gotta enjoy life......
Re: Weight Loss on Meds
« Reply #1 on: November 04, 2010, 11:43:04 AM »
Unexplained weight loss should always be addressed with your doctor.  I've certainly not seen any weight loss due to meds and many others on here have expressed the opposite.

Mike
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

Offline newt

  • Member
  • Posts: 3,867
  • the one and original newt
Re: Weight Loss on Meds
« Reply #2 on: November 04, 2010, 02:26:27 PM »
A healthy body mass index is between 18.5 or so (some say 20.5) and 25. Yours is 23.7, so good. Clearly, muscle weighs more than fat etc and therefore if "carried it easily" means buff, the figs aint quite accurate.

Worms? Feeling more energetic? Eating better? Drinking less? Doing more exercise?

As bocker said, unexplained weight loss should always be addressed with your doctor.

I gained weight then lost weight then gained weight on meds, I ain't unduly concerned, my waist is still 31 inches, it has been since I was 30 and I intend it to be that way when I am 70.

BMI calculator
http://www.nhlbisupport.com/bmi

- matt
"The object is to be a well patient, not a good patient"

Offline Zohar

  • Member
  • Posts: 234
Re: Weight Loss on Meds
« Reply #3 on: November 06, 2010, 03:51:08 PM »
''As bocker said, unexplained weight loss should always be addressed with your doctor.''

This is true, as much as it applies to all health conditions, but be warned that there isn't a huge amount a doctor can do with regards to weiight loss if you are otherwise healthy.  As far as I'm aware, most of the frontline treatments commonly used today are not implicated in the majority of weight loss instances
''Poor is the man whose pleasures depend on the permission of another.''

Offline HowYouDoin

  • Member
  • Posts: 56
  • this is not me but i wish, lol
Re: Weight Loss on Meds
« Reply #4 on: November 06, 2010, 05:06:34 PM »
If you are eating less than you were before you were diagnosed or the same I would blame it on the stress but follow your gut feeling and pay a visit to your doctor.  Good luck and enjoy a hamburger you lucky son of a muffin.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.